

2024 Massachusetts Land Conservation Conference

Schedule

As of March 1, 2024

Jump to: 9:00 a.m. sessions / 10:35 sessions / Lunch & Keynote / 2:15 sessions / field trips Session descriptions (PDF)

Sponsor Talks

Various dates, via Zoom

Wednesday, March 13 | noon – 1 00 p.m. | <u>Free registration here</u>
Managing New England Forests Threatened By Emerald Ash Borer / Paul Catanzaro (UMass Extension / MassWoods)

Thursday, March 14 | noon – 1:00 p.m. | <u>Free registration here</u> Stewardship Strategies – How We Prioritize, Plan For, and Resource Our Property Care / Fran Blanchard (The Trustees) and Ross Moran (Westport Land Conservation Trust)

Tuesday, March 19 | 4:00 – 5:00 p.m. | Free registration here
An Integrated Approach to Land Use, Conservation & Climate / Stephanie Cooper (EOEEA),
Amy Sheldon (Vermont State Representative), Mark Wamsley (Kestrel Land Trust), David Foster
(Wildlands and Woodlands)

Wednesday, March 20 | 4:00 – 5:00 p.m. | <u>Free registration here</u> Conserving Healthy Rivers & Lands in Massachusetts: TNC Goals for 2030 / Barbara Charry and Rich Cavanaugh (The Nature Conservancy in Massachusetts)

Saturday, March 23

UMass Amherst Campus Center, 1 Campus Center Way, Amherst. (Live, In-person.)

8:15 – 9:00 a.m. Registration, light breakfast, networking, visit exhibitors

8:15 – 8:50 a.m. Newcomers' drop-in (more about Early Career Conservation Network)

9:00 – 10:15 a.m. Concurrent Sessions (1 h 15 m)

- Stewardship Tips and Trends from Terrafirma
- Diversify Your Data New Perspectives in Conservation Planning
- Terrestrial and Marine Cultural Resource Management for Land Managers
- Planned Giving 101: Strategies for All Land Trusts
- Recalibrating Forest Stewardship with Climate & Justice Priorities
- Hosting a TerraCorps Member at Small Land Trusts
- Case Studies on Improving Land Access for Underserved Communities
- Working with AllTrails to Improve Public Use of Conserved Properties

10:15 – 10:35 a.m. Break, visit exhibitors (20 minutes)

10:35 – 11:50 a.m. Concurrent Sessions (1 h 15 m)

- Funders Panel: Perspectives on Successfully Applying for Grants
- Getting to Yes with Private Landowners
- Experiences and Resources from a Recent Land Trust Merger
- Land Trusts & Long-Term Partnering to Build a Greenway
- CR Stewardship: What Can and Will Go Wrong
- Aboriginal Rights and Land Conservation
- Passive Forest Management
- Increasing the Pace of Farmland Protection: Funding Opportunities & Strategies

• Land Trusts as Partners in Ecological Restoration

11:50 – 1:55 p.m. Lunch / Networking / Keynote

11:50 – 12:45 p.m. Visit exhibitors, lunch (55 minutes)

Optional lunch networking by interest group in side rooms: Development staff, Small-Staffed Land Trusts, All Volunteer Land Trusts, Stewardship,

Early Conservation Career Network

12:45 – 1:55 p.m. MLTC Welcome;

Remarks by Rebecca Tepper, Massachusetts Secretary of Energy and

Environmental Affairs;

Keynote address by Dr. Darren Ranco: Centering Indigenous Peoples and Nations in Land Protection and Conservation: Wabanaki Possibilities

1:55 – 2:15 p.m. Break, visit exhibitors (20 minutes)

2:15 – 3:30 p.m. Concurrent Sessions (1 h 15 m)

- Let's Talk Legal Topics
- Team Up with Your Municipality: DCS Open Space & Recreation Grant Programs
- Watershed-Scale Collaboration: Advancing Climate Resilience
- Forest Vulnerability to Climate Change and Opportunities for Stewardship
- Using Community Science Programing to Support Your Conservation Efforts
- Creative Approaches to Hiring and Retaining Staff
- Striving to Create an Antiracist Land Trust

3:30 – 4:30 p.m. Networking reception (Free soft drinks, cookies, cash bar)

<u>Friday, April 26</u>

Field trips around the state. Included in conference registration. Times and maximum number of participants will vary.

Floodplain Restoration at Bartholomew's Cobble Sheffield – Berkshires / West

continues on next page...

River to Mountain: Bridging Landscapes, Bridging Partnerships (Mt. Tom Trailhead Park and the Old Pascommuck historical trail) Easthampton – Connecticut River Valley

Revitalizing Wetlands in an Urban Watershed: Broad Meadow Brook Restoration Worcester area

Wheelwright Dam Removal Project Hardwick – Central

Mattapoisett River Valley Partnership: Coordinated Watershed Scale Land Conservation and Habitat Restoration on the South Coast Mattapoisett area - Southeast

Landscape Scale Restoration in the Great Marsh lpswich – North Shore

Bonus: Friday, May 17

Community Science Helping Grassland Birds Ipswich - North Shore

A big thank you to our generous conference sponsors!

Lead











Patron

Fields Pond Foundation







Supporter

Berkshire Natural Resources Council
BSC Group, Inc.
Buzzards Bay Coalition
Franklin Land Trust
Essex County Greenbelt Association
Kestrel Land Trust
Land Trust Alliance
MA 401(k) CORE Plan for small nonprofits
New England Forestry Foundation
Norcross Wildlife Foundation
Sheriff's Meadow Foundation
Sudbury Valley Trustees
SWCA Environmental Consultants
Tighe & Bond
USDA/NRCS

Contributor

The Community Preservation Coalition
The Compact of Cape Cod Conservation Trusts
Horsley Witten Group
Law Office of Stephen J. Small
The Trust for Public Land